A family of admissible minimax estimators of the mean of a multivariate, normal distribution

Tze Fen Li, Dinesh Bhoj

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Let X has a p‐dimensional normal distribution with mean vector θ and identity covariance matrix I. In a compound decision problem consisting of squared‐error estimation of θ, Strawderman (1971) placed a Beta (α, 1) prior distribution on a normal class of priors to produce a family of Bayes minimax estimators. We propose an incomplete Gamma(α, β) prior distribution on the same normal class of priors to produce a larger family of Bayes minimax estimators. We present the results of a Monte Carlo study to demonstrate the reduced risk of our estimators in comparison with the Strawderman estimators when θ is away from the zero vector.

Original languageEnglish (US)
Pages (from-to)245-250
Number of pages6
JournalCanadian Journal of Statistics
Volume14
Issue number3
DOIs
StatePublished - Jan 1 1986

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A family of admissible minimax estimators of the mean of a multivariate, normal distribution'. Together they form a unique fingerprint.

  • Cite this